Flash Flood, El Paso
- When
- August 12, 1:40 PM MST to 2:30 PM MST
- Where
- El Paso County, 0.29 mi S of Cascade to 0.48 mi S of Cascade
- Cause
- Heavy Rain / Burn Area
- Reported by
- Law Enforcement
- Coordinates
- 38.896, -104.969
Heavy rain on the Waldo Canyon burn scar caused flash flooding on US Highway 24 near Cascade with water around one foot deep.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Heavy rain on the Waldo Canyon burn scar caused flash flooding on US Highway 24 near Cascade with water around one foot deep.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 12, 10:51 AM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1151 AM MDT MON AUG 12 2013 .UPDATE... ISSUED AT 1143 AM MDT MON AUG 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH 3 AM MDT TONIGHT... UPDATED FORECAST TO EXTEND OUR FLASH FLOOD WATCH FOR TELLER AND EL PASO THROUGH 3 AM TONIGHT. DISTURBANCE OVER SRN UT WILL MOVE INTO CENTRAL CO LATER TONIGHT...AND HIGH RES MODEL DATA SUGGESTS THAT T-STORMS WILL CONTINUE TO FIRE ALONG THE SRN FRONT RANGE THROUGH THIS EVENING AND POSSIBLY THROUGH LATE TONIGHT. ACTIVITY SHOULD TRANSITION TO SHOWERS BY TUE MORNING. ROSE UPDATE ISSUED AT 957 AM MDT MON AUG 12 2013 ADJUSTED POP AND SKY GRIDS FOR TODAY AND TONIGHT. SHOULD SEE A STEADY INCREASE IN MID AND HIGH LEVEL CLOUDS THIS MORN INTO THIS AFTERNOON. STORM COVERAGE TO ALSO INCREASE STEADILY AFTER ABOUT 17Z THIS MORN...WITH PRETTY GOOD COVERAGE EXPECTED OVER THE ENTIRE AREA BU MID TO LATE AFTERNOON. WALDO CANYON IS THE BIGGEST CONCERN TODAY...AS SEVERAL OF THE HIGH RES MODELS SHOW STRONG CONVECTION IMPACTING THE AREA BETWEEN 21 AND 03Z. ROSE && .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 603 AM MDT MON AUG 12 2013 MAIN SHORT-TERM METEOROLOGICAL ISSUE WILL BE THE POTENTIAL FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...SOME CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING ISSUES...ESPECIALLY IN AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCARS. FORECAST DISTRICT CURRENTLY NOTING NEAR TO SLIGHTLY ABOVE SEASONAL MID-AUGUST EARLY MORNING TEMPERATURES...LIGHT WINDS AND GENERALLY PRECIPITATION-FREE SKIES. RECENT FORECAST MODEL SOUNDINGS...COMPUTER SIMULATIONS AND REAL-TIME DATA SUGGEST THAT PRECIPITABLE WATER VALUES SHOULD BE ON AN INCREASING TREND FROM THIS AFTERNOON INTO THIS EVENING. FOR EXAMPLE...FORECAST GFS40 PRECIPITABLE WATER VALUES NEAR COLORADO SPRINGS FOR 03Z TUESDAY INCREASE TO APPROXIMATELY 1.10 INCHES FROM APPROXIMATELY 0.97 INCHES AT 03Z MONDAY(AN APPROXIMATE 13 PERCENT INCREASE). THIS INCREASED ATMOSPHERIC MOISTURE CONTENT IN COMBINATION WITH THE DAILY OROGRAPHIC HEATING CYCLE AND EXISTING MONSOON PLUME WILL BE CAPABLE OF PRODUCING SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. IN ADDITION...THE RECENT 00Z/12TH NSSL REAL-TIME WRF AS WELL AS THE 06Z/12TH NAM12 GENERATE SOME AGGRESSIVE AFTERNOON AND EVENING THUNDERSTORM ACTIVITY OVER PORTIONS OF THE FORECAST DISTRICT...INCLUDING NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS. A LIMITING FACTOR FOR MORE WIDESPREAD CONVECTIVE ACTIVITY IS THAT AT THIS TIME...GENERALLY NEUTRAL UPPER FORCING IS EXPECTED OVER THE MAJORITY OF THE FORECAST DISTRICT DURING THIS TIME-FRAME. FOR SENSIBLE WEATHER...WILL DEPICT GENERALLY SCATTERED POPS OVER THE MAJORITY OF THE FORECAST DISTRICT(WITH ISOLATED ACTIVITY OVER THE SAN LUIS VALLEY) FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OVER AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS FROM THIS AFTERNOON INTO THIS EVENING...THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED FROM NOON TO 9 PM MDT TODAY OVER PUBLIC ZONES 81/84 AND 85...PRIMARILY FOCUSED ON THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS. PLEASE NOTE THAT ANY ADDITIONAL HEAVY RAIN THAT FALLS THIS AFTERNOON AND EVENING ON TOP OF THE ALREADY SATURATED ENVIRONMENT FROM THE PREVIOUS FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS. FINALLY...NEAR SEASONAL TEMPERATURES IN COMBINATION WITH LOW-GRADE GRADIENT WINDS SHOULD BE NOTED OVER THE FORECAST DISTRICT THROUGH TONIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 603 AM MDT MON AUG 12 2013 ...UPSWING IN PRECIPITATION CHANCES AND FLASH FLOOD POTENTIAL FOR THE SE MTS/PLAINS TUESDAY AND WEDNESDAY... UPSLOPE FLOW AND LOW LEVEL MOISTURE INCREASES ACROSS THE SOUTHEAST MTS/PLAINS FOR TUES AS SFC HEIGHTS RISE ACROSS THE PLAINS BEHIND PASSING TROF ACROSS THE GREAT LAKES/UPPER MIDWEST. MODELS...AND NAM12 IN PARTICULAR SHOW A DISTURBANCE CAUGHT WITHIN THE UPPER RIDGE MOVING ACROSS THE REGION TUES MORNING. THIS APPEARS TO BE THE SHORTWAVE EVIDENT BACK IN UT CURRENTLY. NAM12 SHOWS SOME WEAK WAA/UPGLIDE ACROSS THE SE PLAINS EARLY TUES MORNING AND BOTH NAM AND GFS GENERATE SOME LIGHT PCPN TUES MORNING ACROSS THE PLAINS...SO HAVE ADJUSTED POPS SLIGHTLY. BY AFTERNOON...UPSLOPE AND SFC HEATING WILL ACT ON MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS...MOST NUMEROUS ACROSS THE SE MTS/ADJACENT PLAINS. THIS RAISES CONCERNS FOR FLASH FLOOD POTENTIAL PARTICULARLY FOR THE BURN SCARS...BUT ALSO FOR AREAS WITH WET GROUND FROM RECENT RAINFALL. BOTH 06Z NAM12 AND GFS KEEP CONVECTION GOING ALONG/JUST NORTH OF THE FRONT ACROSS SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS TUES NIGHT AND PREFER THE NAM12 DEPICTION OF QPF TAILING OFF ACROSS THE SOUTHEAST PLAINS AFTER MIDNIGHT AS FRONTAL BOUNDARY SHIFTS SOUTHWARD. THERE ARE STILL SOME CHALLENGES AS TO WHERE TO HOIST A FLASH FLOOD WATCH FOR TUESDAY. BURN SCARS WILL BE THE MOST LIKELY CANDIDATES FOR WATCHES...THOUGH WITH MORNING CONVECTION/CLOUD COVER THIS COULD HINDER HEATING LEADING TO MORE OF A STRATIFORM LIGHT RAIN EVENT FOR THE PIKES PEAK REGION. BETTER CHANCES LOOK TO BE ACROSS THE WETS/SANGRES AND SOUTHERN I-25 CORRIDOR. BUT WILL LET DAY SHIFT GET ANOTHER SET OF MODEL RUNS AND ASSESS STABILITY FOR TUES BEFORE HOISTING ANY FLASH FLOOD WATCHES AT THIS POINT. WEDNESDAY LOOKS SIMILAR...THOUGH FRONTAL BOUNDARY WILL LAY UP WELL TO THE SOUTH. UPSLOPE FLOW WILL KEEP UPPER 40S AND 50S DEW POINTS ACROSS THE SE PLAINS/ADJACENT LOWER SLOPES OF THE SOUTHEAST MTS WHICH WITH AFTN HEATING SHOULD TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. ONCE AGAIN...HEAVY RAINFALL WILL BE THE PRIMARY THREAT...AND MAY ACTUALLY HAVE AN INCREASED POTENTIAL FOR FLASH FLOODING THIS DAY AS BETTER SFC HEATING MAY BE REALIZED. MEANWHILE...OUT WEST WILL HOLD ONTO THE ISOLATED TO SCATTERED MAINLY DIURNAL THUNDERSTORM CHANCES FOR BOTH TUES AND WED. NAM12 AND GFS SUGGEST DRYING SFC DEW POINTS DURING THIS PERIOD. WE DON'T ENTIRELY LOOSE THE MOISTURE TO WARRANT REMOVING POPS ENTIRELY...BUT PRECIPITABLE WATERS WILL BE TRENDING DOWN SLIGHTLY. THUS PCPN EFFICIENCIES OF THUNDERSTORMS WILL BE DECREASING. OF COURSE THE EVER SUSCEPTIBLE BURN SCARS WILL STILL SEE A THREAT FOR LOCALIZED FLASH FLOODING SHOULD THEY BE IMPACTED BY A STRONGER STORM. HOWEVER IT DOES LOOK LIKE THE ODDS WILL BE DECREASING. DRIER AIR WORKS IN FOR THURSDAY THROUGH SATURDAY WITH DEW POINTS IN THE MOUNTAINS ADVERTISED TO DROP OFF INTO THE 20S AND 30S IN THE AFTERNOON OUT WEST...SOME OF THE DRIEST WE'VE SEEN IN THE PAST SEVERAL WEEKS. SO WILL TAIL BACK POPS TO ISOLATED FOR THE MOUNTAINS. WILL STILL BE DEALING WITH A DRY LINE OUT ACROSS THE PLAINS EACH DAY BUT WITH WESTERN U.S. UPPER RIDGE AXIS SHIFTING BACK EASTWARD INTO SATURDAY CAPES START TO DIMINISH INTO THE WEEKEND. NEXT UPPER TROF BRINGS ANOTHER INCREASE IN MOISTURE TO THE MOUNTAIN AREAS FOR SUNDAY WHICH MOVES ACROSS THE AREA FOR MONDAY BRINGING ANOTHER INCREASE IN PRECIPITATION DISTRICT WIDE INTO EARLY NEXT WEEK. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1050 AM MDT MON AUG 12 2013 MAIN CONCERN WILL BE POTENTIAL FOR HEAVY RAIN IN TSRA+ THIS AFTERNOON AND EVENING. THIS POTENTIAL WILL BE GREATEST AT KCOS AFTER ABOUT 21-22Z. ALSO AT KPUB AFTER 22Z...AND TO A LESSER EXTENT AT KALS THIS AFTERNOON AND EVE. VIS COULD BRIEFLY GO TO IFR IN THE HEAVIEST STORMS...AND WINDS GUST IN THE 30-45 KT RANGE. SMALL HAIL WILL ALSO BE POSSIBLE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. SOME HIGH RESOLUTION COMPUTER SIMULTIONS SUGGEST THAT A LARGE COMPLEX OF THUNDERSOTRMS WILL DEVELOP THIS EVE OVER E CENTRAL CO...AND THIS LOOKS REASONABLE...BUT IT IS UNCERTAIN HOW FAR TO THE WEST IT WILL DEVELOP. FOR NOW...HAVE KEPT MENTION OF TS OUT OF THE KPUB AND KCOS TAFS LATER THIS EVE...BUT THERE IS SOME POTENTIAL FOR STORMS TO LINGER THROUGH 06Z TONIGHT AND POSSIBLY LATER THAN THAT. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ081-084-085. && UPDATE...ROSE AVIATION...ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1226 PM MDT MON AUG 12 2013 COZ058>089-093>099-131830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1226 PM MDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH 3 AM TONIGHT FOR TELLER AND EL PASO COUNTIES. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON...AND SOME OF THIS ACTIVITY COULD LINGER OVER THE AREA THROUGH TONIGHT. THE HEAVIEST STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING OVER THE AREA BURN SCARS...BLACK FOREST AND WALDO CANYON...ALONG WITH OTHER SPOTS PRONE TO FLOODING. ALSO...ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND EVEN SOME SMALL HAIL. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY IF THEY IMPACT AREA BURN SCARS. A KEEN LEVEL OF WEATHER AWARENESS WILL BE REQUIRED ACROSS SOUTHERN COLORADO ONCE AGAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR HEAVY RAIN AND FLASH FLOODING WILL INCREASE ON TUESDAY AND WEDNESDAY ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS AS A COLD FRONT MOVES THROUGH THE REGION...BRINGING INCREASING LOW LEVEL MOISTURE AND UPSLOPE FLOW. THE BURN SCARS ALONG THE EASTERN SLOPES INCLUDING THE WALDO...BLACK FOREST...ROYAL GORGE AND EAST PEAK WILL BE THE MOST SUSCEPTIBLE BOTH OF THESE DAYS...HOWEVER LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT ACROSS THE SOUTHEAST PLAINS WHERE RECENT RAINFALL HAS ALREADY SATURATED THE SOIL. FLASH FLOOD WATCHES MAY BECOME NECESSARY FOR PORTIONS OF THE AREA BOTH DAYS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SOME HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS TO AROUND 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. MEANWHILE...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY ACROSS THE WESTERN MOUNTAINS AND INTERIOR VALLEYS. WHILE THE THREAT FOR HEAVY RAINFALL IS LOWER FOR THESE AREAS...THERE WILL STILL BE THE POTENTIAL FOR LOCALIZED FLASH FLOODING ON THE WEST FORK COMPLEX SHOULD A STRONGER THUNDERSTORM MOVE OVER THE REGION. DRIER CONDITIONS WILL MOVE IN FOR LATE IN THE WEEK TRENDING THUNDERSTORM CHANCES DOWNWARD AND DECREASING THE THREAT FOR FLASH FLOODING ON THE BURN SCARS. ANOTHER DISTURBANCE WILL MOVE ACROSS THE REGION SUNDAY INTO MONDAY WHICH WILL INCREASE AFTERNOON AND EVENING THUNDERSTORM COVERAGE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND TONIGHT. 44/44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1226 PM MDT MON AUG 12 2013 COZ081-084-085-121845- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 1226 PM MDT MON AUG 12 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS AND THE WALDO CANYON BURN SCAR. AT 1217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS NEAR WOODLAND PARK AND MONUMENT...WHICH WAS MOVING TOWARD THE EAST NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR. PALMER LAKE. MONUMENT. AIR FORCE ACADEMY. NORTHWESTERN COLORADO SPRINGS. MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. AT 1225 PM...THESE STORMS WERE CLOSE TO...BUT NOT ON...THE WALDO CANYON BURN SCAR. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1242 PM MDT MON AUG 12 2013 COZ081-082-084-085-121915- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 1242 PM MDT MON AUG 12 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS AND THE WALDO CANYON BURN SCAR. AT 1235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS NEAR DIVIDE...PALMER LAKE...AND WEST CENTRAL COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WOODLAND PARK. GREEN MOUNTAIN FALLS. CRYSTOLA. CHIPITA PARK. CASCADE. MANITOU SPRINGS. WEST CENTRAL COLORADO SPRINGS. LIGHT TO MODERATE RAIN CAN BE EXPECTED WITH THESE STORMS...AND PROJECTED RAIN AMOUNTS WERE LESS THAN 2/10 OF AN INCH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE SHOWERS AND THUNDERSTORMS INTENSIFY AND RAINFALL INTENSITY INCREASES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1254 PM MDT MON AUG 12 2013 COZ081-082-084-085-121915- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 1254 PM MDT MON AUG 12 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS. AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS AROUND THE WALDO CANYON BURN SCAR...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. AT 1250 PM THE MODERATE RAINFALL WAS OVER LOWER WALDO CANYON. LOCATIONS IMPACTED INCLUDE... CRYSTOLA. GREEN MOUNTAIN FALLS. CHIPITA PARK. MANITOU SPRINGS. CASCADE. AIR FORCE ACADEMY. NORTHWESTERN COLORADO SPRINGS. MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR IF AN ADVISORY OR WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 84 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465209.